Latent tb treatment and humira

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jessemc
New Member


Date Joined Apr 2013
Total Posts : 15
   Posted 4/30/2013 6:59 AM (GMT -6)   
I have been on humira for 5 years. I now have latent tb (my husband has active tb) and my dr told me to stop taking humira and mtx. I will be starting tb treatment soon and am wondering what the norm is for restarting the humira.

Jess

elcamino
Veteran Member


Date Joined Sep 2005
Total Posts : 1744
   Posted 4/30/2013 11:35 AM (GMT -6)   
Hi there,
 
I was taking enbrel, and then was treated for latent tb as well.  I had to stop taking enbrel for the duration of treatment, but remained on the methotrexate.  Both Rheumy and infectious disease doctor felt that methotrexate was fine to take--enbrel was the problem.  Nevertheless, I can see why a doctor would be super cautious and require patients to stop all meds.
 
It's been a while, but I believe the tb treatment lasted for at least 2 months, maybe more.  My joints got all swollen and sore again.  But finally, the treatment was over, I restarted enbrel and have done well ever since.
 
It was not a great time in my RA treatment, but I'm glad it's over with.  I don't have to be treated for latent tb again.
 
Hope you handle the treatment well, and are back on your meds sooner than you think.
El

Jessemc
New Member


Date Joined Apr 2013
Total Posts : 15
   Posted 4/30/2013 5:06 PM (GMT -6)   
The health department has been handling my case. I didn't even think of going to an infectious disease Dr. I wonder if I should go see one.

Jessemc
New Member


Date Joined Apr 2013
Total Posts : 15
   Posted 4/30/2013 5:33 PM (GMT -6)   
Thanks for your response, El. How long after your first missed enbrel treatment did you start to feel big pain? It's been 11 days since my missed humira injection and I feel a little sore. Not too bad though....just a little bit. I am so not looking forward to the crippling pain I remember from years ago.

Jess

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9657
   Posted 4/30/2013 6:05 PM (GMT -6)   
Jessemc, I've not yet been on enbrel, but I was on methotrexate and I could feel it after the first missed dose, it really helped with my feet and knee swelling and I wish I could go back on it, but I have to wait until I see the eye doctor again in June...Many Prayers and well wishes and I hope that once your better from the latent tb that maybe you can re start your medications again...keep us posted as we do care...
**********************************************
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...
********>^..^<********>^..^<*******

elcamino
Veteran Member


Date Joined Sep 2005
Total Posts : 1744
   Posted 5/1/2013 7:22 PM (GMT -6)   
Jessemc,

I think it took about 2-3 weeks before I felt really bad pain after my last enbrel injection. But it never got as bad as it did prior to treatment. And it was well worth it, since tb can be deadly to people taking any of the biologics.

It was just something that had to be done.

Hope you are feeling better soon.

El

Jessemc
New Member


Date Joined Apr 2013
Total Posts : 15
   Posted 5/2/2013 4:00 PM (GMT -6)   
Well, today my Rheumatologist told me I have to be off my meds for six months after treatment begins. Unfortunately, treatment won't start for another seven or eight weeks because we have to wait for the sputum cultures. I know I can't make it eight months. I could maybe suffer through four, but eight...I just don't think it's possible.

TK517
New Member


Date Joined Nov 2016
Total Posts : 1
   Posted 11/12/2016 9:32 PM (GMT -6)   
Elcamino, not sure if you are still out there. I saw your post from 2013 about contracting Latant TB and having to stop taking Enbrel while on the treatment. I too have contracted Latant TB having been on Humira for one full year. Humira treats my Plaque Psoriasis well but now to my surprise it is confirmed that I have Latant TB.

Infectious Disease Dr has me on a 4 month Rifampin regime (to kill TB bacteria) and has told me to hold out in resuming Humira (during this 4 month regime) as long as I can. I'm two weeks in to the Rifampin and the psoriasis is coming back having now missed my Humira from two weeks ago. I'm sure my fingernails and upper legs and buttocks will be a mess the longer I am off the Humira although better than the risk of getting Active TB!

My question is A) how comfortable are you now (3 years later) being back on Enbrel since knowing you had Latant TB 3 years ago, and B) are you safe having been through the INH treatment and now back on the Enbrel? Are you ok? Thanks!

Post Edited (TK517) : 11/12/2016 8:39:12 PM (GMT-7)


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7116
   Posted 11/18/2016 6:05 PM (GMT -6)   
TK517 - You can email elcamino. See the envelope under her name and click on that. She hasn't been here since August and that was the first time in 2016.
Moderator Crohn's disease, Osteoarthritis and Irritable Bowel Forums

CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, pulmonary hypertension, degenerative disc disease, asthma, severe allergy and a host of other medical problems.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 22, 2017 7:03 PM (GMT -6)
There are a total of 2,885,823 posts in 316,652 threads.
View Active Threads


Who's Online
This forum has 157743 registered members. Please welcome our newest member, ghsebdw01.
413 Guest(s), 18 Registered Member(s) are currently online.  Details
BBH83, Taylor Mathews, Kaitlyn96, Kent M., dacarte3, chikinnooodle, Purgatory, TxBart, gumby44, superhenderson13, ghsebdw01, nmckinley, Old Sailor, Loquito, three 5's and a jack, LinaJ, Tim Tam, GaryDouglas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer